I have had this desktop less than a week. It has Norton already on it, since then I have installed Winpatrol, Zone Alarm, chat software (Pidgeon), Thunderbird, Firefox, SeaMonkey, Spybot Search, Spywareblaster, and a few other things.
Problems I have:
1. Browsers, Firefox quits working after a while:
I run as a limited user, and I have noticed already that Firefox will hang after a while if I have had the desktop running for a few hours. It will simply hang, until I try to kill the process, firefox, exe, which I am not able to do successfully from task manager or from the freeware version of Winpatrol. Firefox error tells me "Close Firefox: FF is already running but not responding, must close existing FF or restart your computer" - I believe as an administrator user, the same error occurs. It happens as well with Seamonkey. I use IE very little, but have not noticed the timing out as I have with FF and SM.
2. When I try to power off the PC from Windows --> Shut Off or Restart
That does not work either, I have to power it down from the CPU.
I looked in the event viewer as Administrator and found these errors:
- The following boot-start or system-start driver(s) failed to load: i8042prt
- Unable to initialize the security package Kerberos for server side authentication. The data field contains the error number.
- The machine-default permission settings do not grant Local Activation permission for the COM Server application with CLSID
to the user Demator-PC\MyLimitedUser SID (S-1-5-21-2864145695-3375406145-1318430211-1001) from address LocalHost (Using LRPC). This security permission can be modified using the Component Services administrative tool.
I googled them and it was mentioned permissions. I set the permissions as recommended, but still these same errors.
Should I do a restore and see if any of this started when I got the box? The first day or 2 I had this desktop, none of these errors occurred. I also wondered if any of my software is having conflicts.
I ran scan disk and defrag as well, and of course scanned it with the AV. It still gives me this headache after a few days now.
Thank you in advance for any suggestions.
Edited by nospam, 15 December 2008 - 10:33 PM.